Log in
PMRGCAuk
7,659 members β€’ 12,781 posts

What else could it be

I am back again, still on 2.5 mg predict but have to increase it to 5 again . I get that it's inevitable to go 2 steps forward and one back and although dissapointed,after 2 years of this. I am used to it.

What my disgruntled grouchy-ness (the only word I can find which aren't expletives ) is about today is the quality of my life. It's no fun, I could cope with it thinking that eventually it would get better but as the symptoms and pain of GCA and PMR decrease the utter exhaustion has got beyond me. I've been In and out of GPs had bloods taken and retaken with the only thing wrong being a bit of an increase in ear, back up to 30, hence the increase in pred. They are now sending me for a chest X-ray, nothing to indicate I need this but the doc says it's the last thing to check. There is no more they say they can do. When I said I can't cope, he just replied that there was nothing they could find therefor nothing more they can do. I asked again about low adrenaline and was told it was highly improbable.

I can barely get anything done. Totally downhearted . Sorry again for my pitty party, I just needed to try to express how I feel in the hope that I can let it go, straighten my face and get a grip.

16 Replies
oldest β€’ newest

Hi doubtfullee,

Sorry to hear you're in a bad place at the moment.

Your "disgruntled grouchiness" - you can say what you mean on here, we've all been there! - probably indicates that your Pred level is too low, and you are maybe subconsciously pressurising yourself to be off it!

Whilst that's understandable, you have to change your mindset to "I need to take what I need" not what my doctor thinks, what my plan says, what my friends and family think, or even next door's cat thinks! If today you need 5mg you need 5mg - full stop!

Despite what your doctors may say, from a personal point of view only I would say your fatigue IS down to your adrenal glands not sparking as they should. Mine took best part of a year to finally get their act together, and yes you do feel rotten and completely p****d off some days!

As you've gone back up to 5mg, disappointing as it may be, make that your new starting point - stay there for a good few weeks, then reduce slowly (you know the rules) - don't count how long you've been on Pred, just take each day as a new day (cliche I know, but it works) and don't have in your mind I'm going to be down to such a dose by such a date. That's putting yourself under pressure you don't need, and really it's a waste of time.

As we're always saying PMR/GCA doesn't follow anyone's rules but its own - it takes as long as it takes! That may not fit in with today's view of life, but it is what it is!

You don't need to "straighten up and get a grip" - life's a bitch sometimes, so why not bitch about it when you need to, it relieves the stress! - pamper yourself for an hour or two, do something you really enjoy.....and R E L A X. 😊

15 likes
Reply

Hi Dorsetlady, thanks xx I know what you say to be true, I just needed to hear it and to know someone is on my side especially on frustrated tearful days like today, a kind word can mean everything.

6 likes
Reply

Hi

We all get bad days

I did last week over cooking tea of all things

I opened freezer and was sure had hash browns could not find them dispute turning freezer upside down .

In tears just announced no tea and I was past caring well in fact I turned the air blue .

Started laughing as right on top was the pack I was looking for

think positive and do something to spoil yourself

7 likes
Reply

Been there, done that, got the T-shirt! It's usually my glasses, only to find they're hanging round my neck! Only wear the cord indoors, looks a bit TOO "grannyfied" in public!

5 likes
Reply

It's when the thing you're looking for is actually in your hand... πŸ˜‰

4 likes
Reply

Oh yes been there. 😩

2 likes
Reply

I have a better one yet, my 8 year old granddaughter told her mom she couldn't find her backpack to go see grandma!!! It was on her back!!!! Yeppppppeeeee it's not just us grandma'sπŸ˜ŽπŸ’•πŸ’•πŸ’•

2 likes
Reply

Love it!

1 like
Reply

So many of us are this endless Merry-go-round....DorsetLady said it all...we are all "normal"😊

2 likes
Reply

Did you go from 5mg to 2.5mg when you went down? How long have you been at 5mg? You need to reduce as slowly as possible - 0.5mg at a time at most and wait until you feel good at the new dose before trying another 0.5mg. Or use one of the slow reductions if you aren't already doing so.

One top PMR rheumy likes to keep patients at 5mg for up to 9 months which lets their adrenal function catch up. He finds the rest of the reduction usually goes better.

And your GP is merely showing ignorance by saying your fatigue isn't due to poor adrenal function - increasing fatigue as you reduce below 7mg pred is almost certainly that. By the way, did you say "low adrenaline" as you wrote because he may not have understood correctly, it is nothing to do with adrenaline in fact.

2 likes
Reply

I am not sure what I actually said, I was struggling a bit and feeling like he thought I was a fraud, big fat woman etc. a couple of months ago he took me off repeat prescription for pred as he said that I was too long on it and needed to keep reducing to his timetable. So now I need to ask receptionist for prescription she then asks the doctor who reviews and then sends to pharmacy . When my ESR went up to 30 (had been at 8) he said not to reduce for a month then repeat blood tests. ThAt was when I was at 2.5. I had to go back before the next test because I felt so poorly, he then agreed to me going back to 5. Blood tests due next week but if I feel better on 5 then he will need to keep me there for a very long time , can't get this way again I don't have the energy to deal with it.

I have not had the pain in my head from GCA or he would have increased immediately. Today though I have developed the most annoying twitch on my lower eye lid, probably unrelated, ah the joys!!

Reply

Hi,

I know what I'd do with his timetable - but I'm too much of a lady to say! 🀐

6 likes
Reply

Me too...

3 likes
Reply

Hi, sorry to hear you're feeling so low. Your comments about your GP made my blood boil! It really does sound as if you're having a double whammy of adrenal glands not working well enough, plus not enough pred to relieve the inflammation you've got. Doesn't your GP understand you're not in control of the level of your inflammation? Doesn't he know that this is a condition that is symptom-led? I think he needs some bedtime reading - plus a course in doctor/patient communication.

Hope you get some relief soon.

2 likes
Reply

I too experience a lot of fatigue. ...for 15 months now. And since I found this website and found others who have GCA I SEE IT IS PART OF THE DISEASE. I ask dr about it all the time ...the cardiologist has turned my pacemaker up and tried different meds and it hasn't changed. However, that is my only symptom besides fuzziness in my head occasionally daily. In the morning when I get up I have some strength but it soon begins to fade and gets worse and worse. Must sit down between everything I do. Just waiting for it to end. At least now I know I'm not alone.

1 like
Reply

Yes, you have summed up life with GCA. Hopefully we will all be on the way to the end of it soon.

Reply

You may also like...